MAUDE Adverse Event Report: THERAKOS, INC. UVAR XTS PHOTOPHERESIS SYSTEM

THERAKOS, INC. UVAR XTS PHOTOPHERESIS SYSTEM
Model Number NOT APPLICABLE
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction centrifuge bowl leak/break.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.Kit lot f705 was reviewed.There were no non-conformances related to the complaint.This lot met all release requirements.A review of kit lot f705 identified an increase in complaints associated with the centrifuge bowl leak/break complaint category.An investigation has been initiated in response to the increase of centrifuge bowl leak/break complaints observed with kit lot f705.Trends were reviewed for complaint categories, system error f431 and centrifuge bowl leak/break.No trends were detected for each complaint category.This assessment is based on the information available at the time of the investigation.At the time of this report, the analysis of the returned photographs is still in progress.A supplemental report will be filed when the analysis is complete.(b)(4).
 
Event or Problem Description
The customer sent an email to report a centrifuge bowl leak/break during the treatment procedure.The customer stated during the second cycle of the procedure they received a system error f431.The customer stated upon inspection of the centrifuge chamber they observed plasma leaking at the level of the centrifuge bowl outlet line.The customer aborted the procedure and did not return blood to the patient.The customer stated the patient was stable.The customer has returned photographs for investigation.
 
Additional Manufacturer Narrative
Photographs were provided by the customer for evaluation.A review of the customer provided photographs verifies that a leak had occurred during the treatment.The customer provided photographs show the bowl inside the centrifuge chamber and a leak is visible where the bowl connector fitting (i.E., tubing) attaches to the centrifuge bowl joint.The bowl connector fitting is manually press fit onto the centrifuge bowl joint; no adhesive is used.An additional photograph shows the system error f431 on the instrument monitor screen.A material trace of the bowl assembly and its components used to build lot f705 found no related non-conformances.The root cause of the centrifuge bowl leak/break could not be determined based on the available information.This complaint is associated with issue-0299.No further action is required at this time.This investigation is now complete.(b)(4).P.T.(b)(6) 2018.

Brand Name
UVAR XTS PHOTOPHERESIS SYSTEM
Common Device Name
UVAR XTS PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS, INC.
bedminster NJ 07921
MDR Report Key7504478
Report Number2523595-2018-00088
Device Sequence Number1333662
Product Code LNR
UDI-Device Identifier20705030200027
UDI-Public(01)20705030200027(10)F705(17)220301
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date03/01/2022
Device Model NumberNOT APPLICABLE
Device Catalogue NumberXT125
Device Lot NumberF705
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer05/15/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR
Patient Weight60